Alert archive / Texas / Tornado Warnings in 2018
Tornado Warning 3, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Mar 29, 2018, 12:52 AM CDT for Refugio County, Texas. It was in force for 23 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2018, 12:52 AM CDT (05:52 UTC)
- Expired
- Mar 29, 2018, 1:15 AM CDT
- In force
- 23 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Refugio County, TX
The radar
The Corpus Christi radar (KCRP), 54 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 12:56 AM CDT | TORNADO | Woodsboro, TX | PRELIMINARY EF0 TORNADO. SEVERAL HOMES MISSING ROOFS. WINDOWS BLOWN OUT OF MANY HOMES. |
| Mar 29, 12:56 AM CDT | TORNADO | Woodsboro, TX | PRELIMINARY F0 TORNADO. SEVERAL HOMES MISSING ROOFS. WINDOWS BLOWN OUT OF MANY HOMES. |
| Mar 29, 12:56 AM CDT | TORNADO | Woodsboro, TX | SEVERAL HOMES MISSING ROOFS. WINDOWS BLOWN OUT OF MANY HOMES. UNCONFIRMED REPORTS OF ADDITIONAL SIGNIFICANT HOME DAAMAGE. POSSIBLY DUE TO A TORNDO. |
| Mar 29, 12:56 AM CDT | TORNADO | Woodsboro, TX | SEVERAL HOMES MISSING ROOFS. WINDOWS BLOWN OUT OF MANY HOMES. UNCONFIRMED REPORTS OF ADDITIONAL SIGNIFICANT HOME DAMAGE. POSSIBLY DUE TO A TORNADO. |
| Mar 29, 12:56 AM CDT | TORNADO | Woodsboro, TX | PRELIMINARY EF0 TORNADO. SEVERAL HOMES WITH BLOWN OUT WINDOWS AND MISSING/DAMAGED ROOFS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 7:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 5.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2587 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.7
The text
As transmitted.
315
WFUS54 KCRP 290552 RRA
TORCRP
TXC391-290615-
/O.NEW.KCRP.TO.W.0003.180329T0552Z-180329T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Corpus Christi TX
1252 AM CDT THU MAR 29 2018
The National Weather Service in Corpus Christi has issued a
* Tornado Warning for...
Southwestern Refugio County in south central Texas...
* Until 115 AM CDT
* At 1252 AM CDT, a severe thunderstorm capable of producing a
tornado was located near Woodsboro, moving southeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Woodsboro around 1255 AM CDT.
Bonnie View around 100 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2825 9742 2832 9738 2824 9711 2810 9722
TIME...MOT...LOC 0552Z 296DEG 39KT 2827 9736
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
CB1 follow-up statement
468
WWUS54 KCRP 290611
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
111 AM CDT THU MAR 29 2018
TXC391-290621-
/O.EXP.KCRP.TO.W.0003.000000T0000Z-180329T0615Z/
Refugio TX-
111 AM CDT THU MAR 29 2018
...THE TORNADO WARNING FOR SOUTHWESTERN REFUGIO COUNTY WILL EXPIRE AT
115 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A severe thunderstorm watch remains in effect until 300 AM CDT for
south central Texas.
LAT...LON 2825 9742 2832 9738 2824 9711 2810 9722
TIME...MOT...LOC 0611Z 296DEG 39KT 2818 9716
$$
CBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Mar 29, 12:29 AM CDT, 23 minutes earlier.
Area forecast discussion, Mar 29, 12:29 AM CDT, 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1229 AM CDT Thu Mar 29 2018
.DISCUSSION...
Updated forecast to extend Severe Thunderstorm Watch 24 into the
bays and waterways along with the nearshore Gulf Waters. Will
begin to cancel watch behind the line in a little bit.
&&
.PREVIOUS DISCUSSION... /Issued 1211 AM CDT Thu Mar 29 2018/
DISCUSSION...
Updated for the 06Z Aviation Discussion.
AVIATION...
A line of thunderstorms roughly from LRD stretched northeast
toward BEA will continue to move east across S TX through at
least 10Z. Looks like the majority of TSRAs have skirted LRD with
additional isolated TSRAs developing in Mexico. That said,
maintained VCTS/TSRA in LRD TAF through at least 08Z before
activity shifts farther east. For ALI-CRP-VCT, kept mention of
VCTS/TSRA through 9-10Z due to timing of the line movement and
lingering rain behind the line. CIGs are expected to lower to
MVFR/IFR through the night if conditions are not already met. Near
and within any storms, IFR/LIFR will be possible. Overall,
activity should taper off by or after 10Z. These storms have had a
history of producing hail along with strong winds. Will monitor
trends if the mention of hail is needed at TAF sites, but as of
current, strongest storms may skirt sites. Great improvements are
expected after 12Z (although model soundings are hinting at -BR
toward VCT for a couple of hours after 12Z). VFR is expected with
light N-ly winds. Afternoon temps are still expected to be warm
Thursday which may allow for a southeast wind shift along the
coast, including site CRP.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 60 79 62 82 66 / 0 0 0 0 0
Victoria 56 77 57 81 62 / 0 0 0 0 0
Laredo 57 83 60 89 64 / 0 0 0 0 0
Alice 57 81 59 85 63 / 0 0 0 0 0
Rockport 62 77 64 78 68 / 0 0 0 0 0
Cotulla 54 81 57 86 61 / 0 0 0 0 0
Kingsville 58 81 60 85 64 / 0 0 0 0 0
Navy Corpus 63 77 66 78 69 / 0 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 7 AM CDT this morning For the
following zones: Aransas...Calhoun...Kleberg...Nueces.
GM...Small Craft Advisory until 10 AM CDT this morning For the
following zones: Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
&&
TB/78...SHORT TERMHazardous weather outlook, Mar 28, 5:10 AM CDT, 19 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 510 AM CDT Wed Mar 28 2018 TXZ229>234-239>247-291015- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 510 AM CDT Wed Mar 28 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight A slight risk of severe weather will exist for all of South Texas for primarily late this afternoon through tonight. Large hail and damaging winds will be the primary severe storm threats, although a brief tornado will also be possible this evening. Minor flooding may also occur overnight. A high risk of rip currents will exist today along Gulf facing beaches. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A moderate risk of rip currents will exist on Thursday along Gulf- facing beaches. Chances for showers and thunderstorms return Monday into Tuesday. Severe thunderstorms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay reports of severe weather and flooding. Use hashtags #ccspotter and #txwx. GMZ230-235-250-255-270-275-291015- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 510 AM CDT Wed Mar 28 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Severe thunderstorms may occur after midnight tonight across area waters. A Small Craft Advisory is in effect until 7am this morning for the nearshore Gulf waters and until 1am Thursday for the offshore Gulf waters. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Lingering thunderstorm chances will exist over the Gulf Waters Thursday morning. .SPOTTER INFORMATION STATEMENT... Mariners are encouraged to relay reports of hazardous marine conditions. Use hashtags #ccspotter and #txwx.
In the hours before
Special weather statement, Mar 28, 10:17 PM CDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1017 PM CDT WED MAR 28 2018
TXZ239-290345-
Webb-
1017 PM CDT WED MAR 28 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WEBB COUNTY...
At 1016 PM CDT, strong thunderstorms were developing across much of
Webb County , moving northeast at 45 mph.
Wind gusts up to 50 mph and nickel size hail are possible with these
storms.
Locations impacted include...
Laredo, Encinal, Rio Bravo, El Cenizo, Las Tiendas, Laredo
International Airport, Botines, Unitec Industrial Park, Ranchos
Penitas West, Columbia Bridge, United South High School, Texas A&M
International University, Ranchitos Las Lomas, Doctors Hospital Of
Laredo, St Augustine High School South Laredo, Laredo Community
College, Laredo Country Club, Orvil and Callaghan.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
A severe thunderstorm watch remains in effect until 300 AM CDT for
south central Texas.
LAT...LON 2726 9949 2730 9949 2731 9954 2741 9949
2749 9948 2750 9953 2757 9951 2764 9960
2763 9964 2766 9971 2778 9982 2780 9988
2791 9990 2794 9994 2804 9939 2805 9889
2785 9880 2763 9880 2730 9936 2732 9937
TIME...MOT...LOC 0316Z 240DEG 39KT 2761 9924
HARTLocal storm report, Mar 28, 10:55 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1055 PM CDT WED MAR 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST 1 NE COTULLA 28.45N 99.22W
03/28/2018 M61 MPH LA SALLE TX ASOS
ADDITIONAL WIND GUSTS OF 61 MPH REPORTED AT KCOT.
&&
EVENT NUMBER CRP1800026
KWSpecial weather statement, Mar 28, 11:03 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1103 PM CDT WED MAR 28 2018
TXZ239-240-290445-
Webb-Duval-
1103 PM CDT WED MAR 28 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN DUVAL AND
SOUTHEASTERN WEBB COUNTIES...
At 1102 PM CDT, strong thunderstorms were located across southern
Webb County, moving east at 30 mph.
Wind gusts up to 50 mph and dime size hail are possible with these
storms.
Locations impacted include...
Laredo, Rio Bravo, El Cenizo, Mirando City, St Augustine High School
South Laredo, Bruni, Oilton, United South High School and Aguilares.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
A severe thunderstorm watch remains in effect until 300 AM CDT for
south central Texas.
LAT...LON 2730 9949 2731 9954 2734 9951 2741 9949
2745 9950 2749 9948 2750 9950 2750 9953
2778 9861 2736 9857 2736 9859 2734 9859
2734 9862 2736 9863 2735 9880 2727 9880
2727 9933 2732 9937 2726 9945 2726 9948
TIME...MOT...LOC 0402Z 253DEG 27KT 2735 9921
HARTLocal storm report, Mar 28, 11:11 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1111 PM CDT WED MAR 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL LAREDO 27.53N 99.49W
03/28/2018 E0.75 INCH WEBB TX SOCIAL MEDIA
SOCIAL MEDIA REPORTS OF PENNY SIZE HAIL NEAR DEER CREEK
IN LAREDO.
&&
EVENT NUMBER CRP1800027
KWLocal storm report, Mar 28, 11:41 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1141 PM CDT WED MAR 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 PM HAIL 5 N LOMA ALTA 28.16N 98.51W
03/28/2018 E1.00 INCH MCMULLEN TX CO-OP OBSERVER
CO-OP OBSERVER REPORTS NICKEL TO QUARTER SIZE HAIL.
&&
EVENT NUMBER CRP1800028
KWSpecial weather statement, Mar 29, 12:16 AM CDT, 36 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1216 AM CDT THU MAR 29 2018
TXZ240-290545-
Duval-
1216 AM CDT THU MAR 29 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN DUVAL COUNTY...
At 1215 AM CDT, a strong thunderstorm was located over Las Lomitas,
or over Hebbronville, moving east at 40 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Concepcion, Realitos, Ramirez, Rios, San Jose and Cruz Calle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A severe thunderstorm watch remains in effect until 300 AM CDT for
south central Texas.
LAT...LON 2727 9852 2734 9852 2734 9855 2736 9856
2736 9859 2734 9859 2734 9862 2736 9863
2736 9880 2743 9880 2759 9830 2726 9823
2726 9851
TIME...MOT...LOC 0515Z 255DEG 36KT 2735 9866
HARTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 8:14 PM CDT | River Flood Warning | CRP | Calhoun, Refugio, Victoria | 8 days |
| Mar 28, 8:52 PM CDT | Special Weather Statement | CRP | Jim Wells | 23 min |
| Mar 28, 9:12 PM CDT | Special Weather Statement | CRP | Jim Wells | 48 min |
| Mar 28, 9:14 PM CDT | Special Weather Statement | CRP | La Salle | 61 min |
| Mar 28, 9:23 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells | 39 min |
| Mar 28, 9:59 PM CDT | Special Weather Statement | CRP | San Patricio | 31 min |
| Mar 28, 10:01 PM CDT | Special Weather Statement | CRP | La Salle | 29 min |
| Mar 28, 10:11 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen | 34 min |
| Mar 28, 10:17 PM CDT | Special Weather Statement | CRP | Webb | 28 min |
| Mar 28, 10:26 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 49 min |
| Mar 28, 10:42 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen | 48 min |
| Mar 28, 10:56 PM CDT | Tornado Warning | CRP | McMullen | 34 min |
| Mar 28, 11:03 PM CDT | Special Weather Statement | CRP | Webb | 42 min |
| Mar 28, 11:16 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 44 min |
| Mar 28, 11:24 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak, McMullen | 51 min |
| Mar 28, 11:47 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells | 28 min |
| Mar 29, 12:14 AM CDT | Severe Thunderstorm Warning | CRP | Bee, Duval, Goliad, Jim Wells, Live Oak, Nueces and 3 more | 46 min |
| Mar 29, 12:16 AM CDT | Special Weather Statement | CRP | Duval | 29 min |
| Mar 29, 12:28 AM CDT | Special Marine Warning | CRP | 2 hr | |
| Mar 29, 12:52 AM CDT | Tornado Warning | CRP | Nueces, San Patricio | 23 min |
| Mar 29, 12:56 AM CDT | Severe Thunderstorm Warning | CRP | Aransas, Kleberg, Nueces, Refugio, San Patricio | 49 min |
| Mar 29, 1:09 AM CDT | Tornado Warning | CRP | San Patricio | 21 min |
| Mar 29, 1:13 AM CDT | Tornado Warning | CRP | Nueces | 32 min |
| Mar 29, 1:17 AM CDT | Tornado Warning | CRP | Aransas, San Patricio | 28 min |
| Mar 29, 1:22 AM CDT | Tornado Warning | CRP | Aransas, Calhoun, Refugio | 23 min |
| Mar 29, 1:35 AM CDT | Special Weather Statement | CRP | Calhoun | 25 min |
| Mar 29, 1:40 AM CDT | Tornado Warning | CRP | Calhoun | 23 min |
| Mar 29, 2:01 AM CDT | Special Marine Warning | CRP | 59 min | |
| Mar 29, 2:58 AM CDT | Special Marine Warning | CRP | 92 min | |
| Mar 29, 3:37 AM CDT | River Flood Warning | CRP | Victoria | 5 days |
| Mar 29, 4:41 AM CDT | Special Marine Warning | CRP | 94 min |
Nearby
Tornado Warnings in Texas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.